MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 L; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 L; KNEE TIBIAL TRAY
Catalog Number 02.07.1204L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 2 years and 7 months after primary, the patient has been revised because of overhang of the tibial plate on the internal part.Moreover, the patient described anterior knee pain.The surgeon revised all the gmk sphere components and implantation of gmk-revision components with resurfacing of the patella bone.
 
Additional Manufacturer Narrative
Batch review performed on 02-aug-2024 lot 2013140: (b)(4) items manufactured and released on 25-aug-2021.Expiration date: 2026-07-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs director.2.5 years after cemented tka the patient complains of anterior knee pain.In addition to that, medial tibial overhang and laxity are found by the surgeon at examination and imaging analysis.The patient shows the consequences of a former tibial fracture (date and description of event not known), we can't tell if it was prior to the primary tka or not and therefore we cannot assess relevance.Secondary laxity of the joint after tka is a known, possible evolution of the disease, mainly linked to progressive ligament laxity.It can also be related to a suboptimal choice of insert thickness at index surgery.Developmental anterior knee pain is often related to deterioration of the patellofemoral joint, that was not involved by the primary surgery (no patellar resurfacing had been performed).From all the above, there is no reason to suspect a malfunctioning or defective device.
 
Additional Manufacturer Narrative
Follow up 1: the event description has been modified the batch of lot 2013140 has been modified -the batches of lot 2110140 and 2107634 has been added as additional implants involved.Batch review performed on 05-nov-2024.Lot 2013140: (b)(4) items manufactured and released on 25-aug-2021.Expiration date: 2026-07-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with one similar reported event during the period of review.Additional implants involved; batch review performed on 05-nov-2024: gmk-sphere 02.12.0410fl tibial insert fixed sphere flex size 4/10 mm l (k121416) lot 2110140: (b)(4) items manufactured and released on 16-sep-2021.Expiration date: 2026-09-01.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0004l femoral component sphere cemented size 4 l (k121416) lot 2107634: (b)(4) items manufactured and released on 29-jul-2021.Expiration date: 2026-07-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At about 2 years and 7 months after primary, the patient has been revised because overhang of the tibial plate on the internal part and instability, especially in the medial region of the knee.Moreover, the patient described anterior knee pain.The surgeon revised all the gmk sphere components and implantation of gmk-revision components and resurfaced the patella bone.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 L
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20032989
Report Number3005180920-2024-00663
Device Sequence Number15056426
Product Code JWH
UDI-Device Identifier07630030819902
UDI-Public07630030819902
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2026
Device Catalogue Number02.07.1204L
Device Lot Number2013140
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale